Alert archive / Wisconsin / River Flood Warnings in 2009
River Flood Warning 57, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Jun 20, 2009, 9:37 AM CDT for Rock County, Wisconsin. It took effect at Jun 20, 2009, 7:00 PM CDT. It was in force for 114 min.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2009, 9:37 AM CDT (14:37 UTC)
- In effect from
- Jun 20, 2009, 7:00 PM CDT
- Expired
- Jun 20, 2009, 8:54 PM CDT
- In force
- 114 min
- Issued by
- NWS Milwaukee, WI
- Flood severity
- Minor
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turtle Creek near Clinton (CLIW3).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05431486, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jun 20, 4:03 AM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jun 20, 4:03 AM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 403 AM CDT SAT JUN 20 2009 .DISCUSSION...FORECAST FOCUS IS ON INCREASING WARMTH AND RESOLVING PRECIPITATION CHANCES. TODAY- SIGGY VORT MAX SHIFTING INTO EASTERN GREAT LAKES. WATER VAPOR/RUC COMBO SHOWS PLENTY OF DAVA WITH SUBSTANTIAL DRYING/SUBSIDENCE IN WAKE OF VORT MAX. SURFACE FRONT/TROUGH ALSO HAS SHIFTED EAST...THOUGH DRYING IN LOW LAYERS RATHER SLUGGISH. TEMPS WELL INTO THE 80S BASED ON 850/925 TEMP CONSIDERATIONS. ENOUGH OF A BREEZE AND MIXING AT PLAY EAST OF SURFACE/850 RIDGE AXES TO KEEP LAKE BREEZE LARGELY OUT OF THE PICTURE. TONIGHT- SURFACE/850 RIDGE AXES SLIDE EAST INTO THE STATE. QPF EVOLVES WITH DEVELOPING WAA ON BACK SIDE OF HIGH. PREFER THE MIODDLE GROUND APPROACH OF ECMWF...WHICH WOULD STILL KEEP THE CWA DRY. LIGHT WIND REGIME...MAINLY CLEAR SKIES AND MOIST LOW LEVELS DUE TO RECENT RAINS...SUPPORTS RETAINING PATCHY FOG IN GRIDS. SUNDAY- A WEAK WAVE RIDES NORTHEAST ON WESTERN SIDE OF RIDGE. INSTABILITY NOT OVERLY IMPRESSIVE ON BUFKIT SOUNDINGS. POSITION OF LIFT RELATED TO VORT AND WAVE AND LESS INFLUENCE OF RIDGE SUGGUEST HIGHER POPS IN THE WEST. IN ADDITION THERE IS A 20 TO 30 KNOT LLJ WITH MOISTURE ADVECTION AIMED INTO THE SW CWA. MONDAY- INFLUENCE OF THIS RIDGE RIDER WANES WITH TIME SO HAVE SLIGHT CHANCE ONLY IN THE MORNING. 925 TEMPS FROM 00Z ECMWF NEAR 28C BY 00Z TUESDAY. THATS THE HIGHEST. FOR NOW WILL STEER TOWARDS MENTIONING LOW 90S IN THE WEST BUT NOT GO BEYOND THAT FOR NOW...AS LINGERING CLOUDS COULD VERY WELL HAVE A SAY ON THINGS FOR A WHILE...BUT NOT AS MUCH IN THE WEST. TUESDAY- UPPER RIDGE BUILDS BIG TIME WITH GFS SHOWING ERRONEOUS VORTS WITHIN THE RIDGE. WILL DISCOUNT AND GO WITH MUCH CLEANER LOOK OF THE ECMWF. WILL ALSO LEAN A BIT TOWARDS THE ECMWF 925 TEMPS AS GFS VALUES PROBABLY CONTAMINATED...SO AT LEAST LOW 90S EXPECTED. WEDNESDAY- UPPER RIDGE PROGGD TO FLATTEN A BIT AS ENERGY RIDES TOWARDS THE AREA. HOWEVER THERMAL RIDGE INTO CWA. CONVECTION COULD VERY WELL HOLD OFF UNTIL WEDNESDAY NIGHT...ALLOWING TEMPS TO REALLY COOK PRIOR TO FROPA. && .AVIATION...HIGH PRESSURE WILL BUILD OVER THE UPPER MISSISSIPPI VALLEY. PATCHY IFR FOG AND STRATUS EARLY THIS MORNING. OTHERWISE MAINLY SCATTERED AFTERNOON CU AROUND 5 THSD FT. INCREASING HIGH CLOUDS TONIGHT AS LOW PRESSURE DEVELOPS OVER THE NORTHERN ROCKIES. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...COLLAR AVIATION/MARINE...HENTZ
Hazardous weather outlook, Jun 20, 2:34 AM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 234 AM CDT SAT JUN 20 2009 WIZ046-047-051-052-056>060-062>072-210745- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 234 AM CDT SAT JUN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY FOG IS ERECTED EARLY THIS MORNING. A FEW RIVERS IN THE MILWAUKEE METRO AREA INTO RACINE AND KENOSHA COUNTIES WILL BE NEAR OR ABOVE FLOOD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AFTERNOON INTO MONDAY...AND WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ643>646-210745- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 234 AM CDT SAT JUN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY FOG IS EXPECTED EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY NIGHT...WEDNESDAY NIGHT AND THURSDAY. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jun 20, 7:00 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
700 AM CDT SAT JUN 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 2 NE STURTEVANT 42.72N 87.87W
06/20/2009 M2.10 INCH RACINE WI TRAINED SPOTTER
EVENING AND OVERNIGHT RAINFALL.
&&
HENTZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:00 PM CDT | River Flood Warning | MKX | Milwaukee | 38 hr |
| Jun 19, 7:18 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Waukesha | 3 hr |
| Jun 19, 7:39 PM CDT | Flash Flood Warning | MKX | Milwaukee, Waukesha | 3 hr |
| Jun 19, 8:54 PM CDT | River Flood Warning | MKX | Milwaukee | 7 hr |
| Jun 19, 8:58 PM CDT | River Flood Warning | MKX | Kenosha | 9 days |
| Jun 19, 9:12 PM CDT | River Flood Watch | MKX | Racine | 10 hr |
| Jun 19, 9:41 PM CDT | River Flood Warning | MKX | Milwaukee | 7 hr |
| Jun 20, 12:18 AM CDT | Areal Flood Advisory | MKX | Milwaukee, Racine, Waukesha | 3 hr |
| Jun 20, 12:25 AM CDT | River Flood Warning | MKX | Racine | 4 hr |
| Jun 20, 7:21 AM CDT | River Flood Warning | MKX | Racine | 46 hr |
Nearby
River Flood Warnings in Wisconsin, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.